Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes pain left rib radiating to back?

Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9410 Questions

default
Posted on Sat, 24 Oct 2015 in General Health
Question: Hi I'm really scared every now and again I get pain under my left rib and sometimes goes In to my back, Pain for the last to days but has now gone , it's fine when I lie down and doesn't desturb my sleep, I'm a heavy drinker and I'm wondering if I've got pancreatic cancer as today I weighed myself and have lost 4 pound but haven't eaten much today , I'm 41 and female
doctor
Answered by Dr. Shoaib Khan 10 minutes later
Brief Answer:
Here are a few suggestions if you are not ready to visit a doctor right now

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. The location of the pain and the radiation does not necessarily indicate a possible pancreatic abnormality, but it does not rule it out either.

Based on your alcohol intake and poor appetite I suspect a gastric abnormality to be more likely, like acid reflux, gastroesophageal reflux disease (GERD), gastritis, etc. In such a scenario I would either recommend a few things for you to try and observe if you experience an improvement or to report to a doctor for a few investigations. Let me list both out for you:

1. Here are a few suggestions which I would like you to try and write back to me in about a weeks time and let me know if they helped, and if they did then I can put forward a diagnosis:

+Drink plenty of water
+Stop alcohol completely
+Avoid or stop smoking completely
+Avoid spicy food
+Avoid fried food
+Avoid fatty food
+Avoid oily food
+Eat 5-6 smaller meals instead of 2-3 larger meals
+Do not over eat at any time
+Avoid carbonated drinks
+Avoid tea and coffee
+Take one 20 mg tablet of lansoprazole once every morning for one month
+Take one tablet of ranitidine 15 minutes before every meal
+Avoid stress in all forms
+Do not leave more than 3 hours between each meal

2. Visit a doctor for an upper gastrointestinal endoscopy (UGI endoscopy). This will help with making a more accurate diagnosis and allow treatment to be more accurate
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan 7 minutes later
These pains seem to be on and off for a few years that I remember , I had bloods done bout 3 yrs ago and all was fine, I'm jst convinced it's something to do wiv my pancreatitis but the doc said its more likely to be In my intestines, I think the reason I lost weight is one I haven't eaten much today and I've cut down on my drinking
doctor
Answered by Dr. Shoaib Khan 25 minutes later
Brief Answer:
Please do try my suggestions and I am sure it will benefit you

Detailed Answer:
Hi.

I too think its something to do with either your intestines or your stomach (your gastrointestinal tract as a whole), but less likely to be your pancreas. The first thing you can do to help get rid of this fear is to stop drinking completely, please do try ma'am. And you should know that you always have me to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shoaib Khan 7 minutes later
Thank u and yes I'm going to stop drinking as much not jst for the health but my weight to, I've got doctors Tuesday
doctor
Answered by Dr. Shoaib Khan 17 minutes later
Brief Answer:
I am glad to hear that and always here to help

Detailed Answer:
Hi.

I am always here to help, so keep me updated and let me know what your doctor says as well. Discuss my suggestions with your doctor as well.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,  

Recent questions on  Poor appetite

doctor1 MD

Hi - I have numerous non-specific symptoms: fatigue, digestive problems (early satiety, poor appetite, constipation, excessive wind, bloating etc.), chronic pain (not relieved by standard issue pain meds/cannot tolerate) head, neck, shoulders, mid and lower back and what feels like nerve pain in left thigh etc. Also mouth ulcers and some difficulties swallowing. Persistent pain ULQ and what feels like a bulge in intestine under left ribcage (I can pop this back in by putting pressure on it). I have life long incontinence issues and recurrent UTI s over last few years. I am 57 yrs old and highly motivated by my career - I have no undue social stressors. At this point, while my doctor is an OK practioner I do not feel heard and I do not have the energy to argue my case...I run the risk of being categorised as difficult/fussy/ageing/hypocondriac etc etc but I am exhausted at being dismissed and given the run around. I have positive ANA for several years. Comments or suggestions would be most welcome. Thanks...Karen

doctor1 MD

What could be wrong given these symptoms: fatigue diarrhea with mucus × 2 weeks easy bruising dizziness upon standing, worse in mornings headaches sometimes leading to migraines poor appetite irritability excessive gas and belching itching legs,...

doctor1 MD

I had a emergency contraceptive pill 13th of. july which was the 7thday of period. after having emergency pill I had a bleeding for 3days.again I had a protected sex a nd I got periods exactly in a month.. . .is this periods are regular or any...

doctor1 MD

My Wife has not been well I have had her to the emergency room 2 times in the past month. She has pain in her shoulders and arms, she has pain in her middle chest area within the past week and a half she is complaining of her eyes constantly...

doctor1 MD

Hello Dr. Samuel. N. Grief, My husband has myelodysplasia ,since Oct.2011. He receives Blood Transfusions every 3 weeks. When he first started receiving Blood Transfusions his blood count was in the 70 s, then went up to 80 s,90 s& got to 100. Never stayed at any level too long. Now this past week his count was 97 in Feb.19/2014, & dropped down to 82. on March 11/2014. About 6yrs.ago he had an abdominal aneurysm (almost lost him). In the yr.2011 he had hernia operation &yr. 2013 he had gall bladder operation.After all this, I would like your opinion on what to do to make him feel better& get his blood up to a higher level.He has a very poor appetite & seems to fall asleep at all times. He tires out very quickly & has no interest in life itself. Is there any Meds. available for something like this to make him feel better. Please Help. Thank-you

doctor1 MD

I am diabetic 2 and deppressed; lately seem only to want to sleep all day, lost energy and concentration, lots of headaches (not severe) and muscle aches. poor appetite except sweets. I feel half-dead. Several mos ago my doctor prscribed hctz and a high blood pressure medication for my high blood pressure; I had a bad reaction with muscle pain & have felt lousy ever since. On the internet I learned anyone taking Metformin should not take an hcztz, ever. My doctor doesnt think the reaction did any long term harm harm. I think it made my diabetes worse. My well being is very much changed for the worse.

doctor1 MD

i am a 55 year old male. i have frequent chest pains. my recent lab work showed a low blood count and low potassium, i have been losing wait about 2lbs a month,have black stools or poor appetite. i have an appointment with my doctor next week but i want to know whats wrong with me know. i dont want to wait.